Flash Flood, Venango
- When
- August 5, 8:30 PM EST to 9:30 PM EST
- Where
- Venango County, Chapmanville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.401, -79.758 (the zone’s center; the record gives no point)
Flooding on Route 27.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 5, 2:58 PM EST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 358 PM EDT TUE AUG 5 2003 SLOW MOVING TSTMS ARE DUMPING HVY RNFL OVR FAR NWRN COUNTIES OF CWA. HV ISSUED FFA TIL 10 PM. ELSW...WL GO WITH CHC POPS FOR TSTMS TNGT. UPR LO OVR LKERI PROGGED TO MOV SLOLY NE DURG NEXT 24H...BUT MEAN UPR TROF REFUSES TO BUDGE FM GRTLKS/OH VLY RGN THRU THE WEEKEND. MDLS CONT TO DVLP SFC WV TO OUR S THU AND BRING IT SLOLY NEWD THRU ERY IN WEEKEND. WL KEEP CHC POPS FOR SHWRS/TSTMS RIGHT INTO WEEKEND. FCSTID = 14 PIT 62 80 62 80 / 40 30 30 30 HLG 62 81 63 81 / 40 30 30 30 MGW 63 81 64 81 / 30 30 30 30 ZZV 63 81 64 81 / 30 30 30 30 PHD 62 80 62 80 / 60 30 30 30 FKL 60 76 59 77 / 50 30 30 30 DUJ 59 76 58 76 / 50 30 30 30 LBE 62 80 62 80 / 40 30 30 30 BTP 61 78 61 79 / 50 30 30 30 IDI 61 78 61 79 / 40 30 30 30 ODM 60 77 58 77 / 30 30 30 30 .PBZ... MD...NONE. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007... PAZ013...PAZ020. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE WVZ001.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-050830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 440 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER HEAVY DOWNPOURS CAN ACCOMPANY SOME OF THE THUNDERSTORMS BOTH TODAY AND EARLY TONIGHT. AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE LAST SEVERAL DAYS WILL BE MONITORED FOR RISES ON STREAMS AND CREEKS IF ADDITIONAL HEAVY RAIN OCCURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PAZ007-013-014-020-052315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 520 PM EDT TUE AUG 5 2003 ...SLOW MOVING THUNDERSTORMS... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED SEVERAL SLOW MOVING THUNDERSTORMS OVER BEAVER, BUTLER, LAWRENCE, AND MERCER COUNTIES. THESE STORMS COULD DUMP AROUND ONE INCH OF RAIN IN JUST A ONE HOUR PERIOD, SUCH HAS OCCURRED IN THE ELLWOOD CITY AREA. FREQUENT LIGHTNING IS ALSO A THREAT. THESE THUNDERSTORMS COULD PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD WATCH FOR WATER PONDING ON ROADS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. REMEMBER, LIGHTNING KILLS. STAY TUNED FOR UPDATES. REHAK
OHZ040-060015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 615 PM EDT TUE AUG 5 2003 ...SLOW MOVING THUNDERSTORMS... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A SLOW MOVING THUNDERSTORM OVER WESTERN CARROLL COUNTY, MOVING EAST. THIS STORM SHOULD AFFECT THE CARROLLTON AREA BY 6:45 PM. MORE THUNDERSTORMS COULD MOVE INTO NORTHERN CARROLL COUNTY BY 7:00 PM. THESE STORMS COULD DUMP AN INCH OR SO OF RAIN IN JUST A SHORT PERIOD OF TIME, POSSIBLY FLOODING AREAS THAT HAVE RECEIVED HEAVY RAIN TUESDAY AFTERNOON. MOTORISTS SHOULD WATCH FOR WATER PONDING ON ROADS. ALSO, FREQUENT LIGHTNING IS A THREAT. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. IF FLOODING BEGINS, MOVE QUICKLY TO HIGHER GROUND. STAY TUNED FOR UPDATES. REHAK
OHZ041-060045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 640 PM EDT TUE AUG 5 2003 ...SLOW MOVING THUNDERSTORMS MOVING INTO COLUMBIANA COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A SLOW MOVING THUNDERSTORM OVER WESTERN COLUMBIANA COUNTY, MOVING EAST. THIS STORM SHOULD AFFECT THE SALEM AND LISBON AREAS BY 7:30 PM. MORE THUNDERSTORMS COULD MOVE INTO THE SOUTHERN PART OF COLUMBIANA COUNTY FROM CARROLL COUNTY BY 7:30 PM. THESE STORMS COULD DUMP AN INCH OR SO OF RAIN IN JUST A SHORT PERIOD OF TIME, POSSIBLY FLOODING LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD WATCH FOR WATER PONDING ON ROADS. ALSO, FREQUENT LIGHTNING IS A THREAT. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. IF FLOODING BEGINS, MOVE QUICKLY TO HIGHER GROUND. STAY TUNED FOR UPDATES. REHAK
PAZ008-060145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 745 PM EDT TUE AUG 5 2003 ...SLOW MOVING THUNDERSTORMS OVER VENANGO COUNTY... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A SLOW MOVING THUNDERSTORM OVER NORTHERN VENANGO COUNTY, NEAR CHAPMANVILLE AND DIAMOND. MORE THUNDERSTORMS MAY BUILD INTO OTHER PARTS OF VENANGO COUNTY. THESE STORMS COULD DUMP UP TO 1.5 INCHES OF RAIN IN JUST AN HOUR, POSSIBLY FLOODING LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD WATCH FOR WATER PONDING ON ROADS. ALSO, FREQUENT LIGHTNING IS A THREAT. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. IF FLOODING BEGINS, MOVE QUICKLY TO HIGHER GROUND. STAY TUNED FOR UPDATES. REHAK
The Pittsburgh radar (KPBZ), 104 km away, was scanning. The volume nearest the first event began at 01:27 UTC.
1 flash flood. Local standard time, as filed.
Flooding on Route 27.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334124.